MAUDE Adverse Event Report: COOK INC CODA LP BALLOON CATHETER; DQY, CATHETER, PERCUTANEOUS

COOK INC CODA LP BALLOON CATHETER; DQY, CATHETER, PERCUTANEOUS
Model Number G03831
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the coda lp balloon catheter was difficult to advance during an endovascular abdominal aortic aneurysm repair (evar) procedure for an unknown patient.During touch-up, the coda was delivered from the groin into the body along the wire guide; however, halfway through advancement, resistance was experienced.The device was then removed from the patient and the distal lumen was visually checked and flushed.As no abnormalities were noted at that time, the device was then inserted on the opposite side.Resistance was experience for a second time and the catheter became impossible to advance.The coda was removed from the patient and use was discontinued.A new device from another manufacturer was opened to complete the procedure.It was confirmed that no damage was noted to the package upon opening.The patient did not have any angulation or vessel calcification that would impact use.The same sheath and wire guide were used the entire procedure.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.Additional information regarding event details has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
E1 - entity: (b)(6).H3 - device evaluated by mfg?: device not returned to the manufacturer.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Investigation ¿ evaluation.It was reported that the coda lp balloon catheter was difficult to advance during an endovascular abdominal aortic aneurysm repair (evar) procedure for an unknown patient.During touch-up, the coda was delivered from the groin into the body along the wire guide; however, halfway through advancement, resistance was experienced.The device was then removed from the patient, and the distal lumen was visually checked and flushed.As no abnormalities were noted at that time, the device was then inserted on the opposite side.Resistance was experience for a second time and the catheter became impossible to advance.The coda was removed from the patient and use was discontinued.A new device from another manufacturer was opened to complete the procedure.It was confirmed that no damage was noted to the package upon opening.The patient did not have any angulation or vessel calcification that would impact use.The same sheath and wire guide were used the entire procedure.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), instructions for use (ifu), drawing, and quality control procedures for the device were conducted during the investigation.The complaint device was not returned, and no imaging was provided; therefore, no physical examinations could be performed.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot recorded two non-conformances.However, in both instances the non-conforming devices were scrapped, and the remaining lot was sent to quality control for inspection leaving no indication that non-conforming product was shipped.Because adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints have been received from the field, it was concluded that there is no evidence that nonconforming products exist in house or in the field and that the complaint lot was manufactured to current specifications.The manufacturer does not apply an ifu for this product.Instructions for use are applied by the local distribution partner.Based on the information provided, no product returned, and the results of the investigation, cook was unable to determine a definitive cause for the failure.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CODA LP BALLOON CATHETER
Common Device Name
DQY, CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21865663
Report Number1820334-2025-00412
Device Sequence Number11935895
Product Code DQY
UDI-Device Identifier00827002038318
UDI-Public(01)00827002038318(17)250517(10)14736099
Combination Product (Y/N)N
PMA/510(K) Number
K150970
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2025
Device Model NumberG03831
Device Catalogue NumberCODA-2-9.0-35-120-32
Device Lot Number14736099
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2025
Supplement Date Received by Manufacturer10/10/2025
Initial Report FDA Received Date04/18/2025
Supplement Report FDA Received Date11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GORE/DRYSHEAL (RPN, LOT UNKNOWN).; MEDICOS HIRATA/HYPERFLEX BALLOON CATHETER.; MEDIKIT/ EGOIST (DETAIL UNKNOWN).
Patient SexUnknown